Reversible skeletal changes after treatment with bevacizumab in a child with cutaneovisceral angiomatosis with thrombocytopenia syndrome

Angela R Smith, Jane M. Hennessy, Margaret A. Heisel Kurth, Stephen C. Nelson

Research output: Contribution to journalArticlepeer-review

37 Scopus citations

Abstract

Cutaneovisceral angiomatosis with thrombocytopenia (CAT) syndrome is a rare vascular disorder of the skin and gastrointestinal tract for which there is no standard treatment. We present a case in which a child with CAT syndrome was treated with bevacizumab, a vascular endothelial growth factor inhibitor, and subsequently developed asymptomatic metaphyseal bone lesions. Though not previously described as a side effect, we hypothesize that the use of bevacizumab in a child with active epiphyseal growth plates caused these radiographic lesions. Because of the potential for altered bone growth and metabolism, children receiving VEGF inhibitors should be monitored closely for bony toxicity.

Original languageEnglish (US)
Pages (from-to)418-420
Number of pages3
JournalPediatric Blood and Cancer
Volume51
Issue number3
DOIs
StatePublished - Sep 2008

Keywords

  • Avastin
  • Bevacizumab
  • Bony toxicity
  • CAT syndrome

Fingerprint Dive into the research topics of 'Reversible skeletal changes after treatment with bevacizumab in a child with cutaneovisceral angiomatosis with thrombocytopenia syndrome'. Together they form a unique fingerprint.

Cite this